Arkansas, 2006

Hail in Arkansas, May 10, 2006

May 10, 2006 · NWS LZK · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 10, 5:35 AM CST, 2 hours 40 minutes earlier.

Area forecast discussion, May 10, 5:35 AM CST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
635 AM CDT WED MAY 10 2006

.AVIATION...
CURRENT CONVECTION WILL BE PUSHING EAST FAST THIS MORNING. THERE
WILL BE A BREAK IN PRECIPITATION UNTIL THE NEXT SHORT WAVE PUSHES
EAST OUT OF OKLAHOMA. HEAVY RAINS WILL BE POSSIBLE WITH THE NEXT
BATCH OF SHOWERS AND STORMS. EXPECT LOW CLOUDS BEHIND THE COLD
FRONT. ALSO WINDS WILL BE SWITCHING TO THE NORTHWEST AND GETTING
GUSTY IN CHARACTER.
&&

.PREV DISCUSSION.../ISSUED 425 AM CDT WED MAY 10 2006/

SHORT TERM...TODAY THROUGH SATURDAY
ONE MCS HAS MOVED OUT OF THE AREA TO THE EAST BUT THE NEXT MCS IN
EASTERN OKLAHOMA IS MOVING IN. COLD FRONT WILL SLOWLY MOVE ACROSS
THE AREA TODAY AND SHOULD BE TO THE EAST BY TONIGHT. A COUPLE OF
SHORT WAVES WILL MOVE THROUGH THE AREA. WITH EXCESSIVE MOISTURE IN
PLACE...HAVE SEEN VERY HEAVY RAIN WITH SOME THUNDERSTORMS AND THIS
SHOULD CONTINUE TODAY. THUS WILL EXTEND THE FLASH FLOOD WATCH
THROUGH MOST OF TODAY AND COVER THE ENTIRE CWA. INDICATIONS ARE THE
HEAVY RAIN AND FLASH FLOOD THREAT IS HIGHEST IN THE NORTH BUT FLOOD
PRODUCING RAINS COULD OCCUR ANYWHERE. ALSO THE THREAT OF SEVERE
WEATHER WILL CONTINUE UNTIL THE FRONT AND SHORT WAVE MOVES OUT VERY
LATE TODAY. EARLY TODAY...MAY SEE SOME LARGE HAIL WHILE LATER TODAY
WHEN SOME HEATING KICKS IN...STORMS WITH WIND DAMAGE WILL BECOME A
BETTER POSSIBILITY. ISOLATED TORNADOES CANNOT BE RULED OUT BUT IT IS
LOOKING LIKE THE BETTER TORNADO THREAT WILL BE TO THE EAST OF THE
AREA. EXPCT THE MAIN PRECIPITATION TO MOVE TO THE EAST OF THE AREA
BY LATE AFTERNOON SO WILL GO WITH THE FLASH FLOOD WATCH UNTIL 22Z.
WESTERN AREAS COULD PROBABLY BE CLEARED FROM IT SOONER AS
PRECIPITATION ENDS IN THOSE AREAS. LOOKS LIKE THE NORTHWEST WILL
HAVE LITTLE HEATING TODAY WITH MAXES CLOSE TO THE TEMPS AT FORECAST
TIME. OTHER AREAS WILL HEAT UP A LITTLE WITH THE SOUTHEAST HAVING
THE BEST CHANCE FOR HEATING WITH MAXES WELL INTO THE 80S AGAIN.
DRIER WEATHER SHOULD MOVE IN TONIGHT AND WILL CONTINUE FOR THE MOST
PART THROUGH SATURDAY. STRONG CLOSED UPPER LOW DEVELOPS TO THE
NORTHEAST OF THE AREA DURING THE PERIOD. WRAPAROUND MOISTURE MAY
CLIP NORTHEASTERN SECTIONS AT TIMES BUT DOES NOT LOOK SUFFICIENT TO
MENTION A CHANCE OF RAIN. MODELS ADVERTISE A SHORT WAVE IN NORTHWEST
FLOW MOVING THROUGH THE AREA FRIDAY NIGHT. WENT WITH 20 PERCENT POPS
WITH THIS FOR NOW. UNSEASONABLY COOL MINS WILL MOVE IN WITH MOST
MINS IN THE 40S TO LOWER 50S. MAXES WILL BE A LITTLE BELOW NORMAL
WITH UPPER 60S AND 70S.

LONG TERM...SATURDAY NIGHT THROUGH TUESDAY
THE UPPER PATTERN FOR THE LONG TERM WILL BE DOMINATED BY A LARGE LOW
THAT WILL LINGER OVER THE OHIO RIVER VALLEY. THE FLOW ALOFT WILL BE
PRIMARILY OUT OF THE NORTH. ITS LARGE CIRCULATION WILL KEEP CYCLONIC
SURFACE FLOW WITH PLENTY OF LOW LEVEL MOISTURE FOR PARTLY TO MOSTLY
CLOUDY CONDITIONS BUT WITH THE LACK OF SIGNIFICANT ENERGY
IMPULSES...THE FORECAST WILL BE DRY. TEMPS SHOULD BE BELOW NORMAL
UNDER PROLONGED NORTHERLY SURFACE FLOW.

&&

.LZK WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 5 PM WEDNESDAY FOR ARZ003-ARZ004-ARZ005-
ARZ006-ARZ007-ARZ012-ARZ013-ARZ014-ARZ015-ARZ016-ARZ021-ARZ022-
ARZ023-ARZ024-ARZ025-ARZ030-ARZ031-ARZ032-ARZ033-ARZ034-ARZ037-
ARZ038-ARZ039-ARZ040-ARZ041-ARZ042-ARZ043-ARZ044-ARZ045-ARZ046-
ARZ047-ARZ052-ARZ053-ARZ054-ARZ055-ARZ056-ARZ057-ARZ062-ARZ063-
ARZ064-ARZ065-ARZ066-ARZ067-ARZ068-ARZ069.

&&

AVIATION...32
Hazardous weather outlook, May 10, 4:00 AM CST, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT WED MAY 10 2006

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-111000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT WED MAY 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

ONE ROUND OF SEVERE WEATHER AND FLOODING RAINS MOVED ACROSS THE
STATE TUESDAY NIGHT BUT ADDITIONAL SHOWER AND THUNDERSTORMS ARE
LIKELY ACROSS MOST OF CENTRAL AND NORTHERN ARKANSAS TODAY WITH A
VERY GOOD CHANCE OVER THE SOUTH. A COLD FRONT REMAINS STRETCHED OUT
OVER THE NORTHWEST CORNER OF THE STATE AND WILL CONTINUE TO MARCH
ACROSS ARKANSAS DURING THE DAY. LOW PRESSURE IS EXPECTED TO FORM ON
THAT FRONT TODAY AS IT RUNS INTO A VERY MOIST AND UNSTABLE AIRMASS.

AS SUCH...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY OVER
MUCH OF ARKANSAS WITH EVEN A MODERATE RISK OVER THE FAR EAST. SOME
OF THE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
WINDS AND ISOLATED TORNADOES. LOCALLY HEAVY RAINFALL IS ALSO
POSSIBLE OVER ALL OF THE AREA WITH A FLASH FLOOD WATCH IN EFFECT
THROUGH EARLY WEDNESDAY EVENING FOR A GOOD PART OF NORTHERN AND
CENTRAL ARKANSAS.

THE BEST CHANCES OF SEEING HEAVY RAIN WILL BE ACROSS THE NORTH BUT
ANY WHERE IN THE NATURAL STATE IS SUSCEPTIBLE TO FLOODING ESPECIALLY
IN AREAS WHERE THE GROUND IS SATURATED FROM EARLIER RAINS. THE FRONT
WILL EXIT THE FAR SOUTHEAST CORNER OF THE STATE LATE WEDNESDAY
TAKING THE THREAT OF SEVERE WEATHER WITH IT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

IN THE WAKE OF THE COLD FRONT THAT WENT THROUGH THE AREA ON
WEDNESDAY...HIGH PRESSURE WILL BUILD ACROSS THE MID SOUTH THURSDAY
FOR SEVERAL DAYS OF QUIET WEATHER. A SPRAWLING UPPER LEVEL LOW OVER
THE GREAT LAKES WILL REMAIN NEARLY STATIONARY THROUGH THE WEEK
BEFORE SINKING INTO THE TENNESSEE VALLEY THIS WEEKEND. SEVERAL WEAK
UPPER LEVEL DISTURBANCES WILL DROP DOWN FROM THIS LOW IN THE STEADY
NORTHWEST FLOW ALOFT BUT THE CHANCES OF SEVERE WEATHER APPEAR SMALL.
THE STRONGEST OF THESE DISTURBANCES WILL MOVE ACROSS THE AREA SUNDAY
AND THAT WILL BE OUR BEST CHANCE OF SEEING HAZARDOUS WEATHER.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

&&

FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE
VISIT OUR WEBSITE AT WWW.SRH.WEATHER.GOV/LZK

In the hours before

Local storm report, May 10, 2:23 AM CST, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
323 AM CDT WED MAY 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     TSTM WND GST     4 S REDFIELD            34.38N 92.18W
05/10/2006  U0 MPH           JEFFERSON          AR   EMERGENCY MNGR

            FEDERAL EXPRESS TRUCK BLOWN OFF THE ROAD AND INTO THE
            MEDIAN ON I-530.

0140 AM     TSTM WND DMG     WABBASEKA               34.36N 91.79W
05/10/2006                   JEFFERSON          AR   EMERGENCY MNGR

            TRAIN DERAILMENT AT WABBASEKA

&&

56
Local storm report, May 10, 2:29 AM CST, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LITTLE ROCK AR
329 AM CDT WED MAY 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 AM     TSTM WND DMG     2 N MOUNTAIN HOME       36.36N 92.38W
05/09/2006                   BAXTER             AR   TRAINED SPOTTER

            LARGE LIMBS DOWN...ALONG WITH PENNY SIZE HAIL.

0930 AM     TSTM WND DMG     VIOLA                   36.40N 91.98W
05/09/2006                   FULTON             AR   LAW ENFORCEMENT

            TREES DOWN.

1015 AM     TSTM WND DMG     CUSHMAN                 35.86N 91.78W
05/09/2006                   INDEPENDENCE       AR   LAW ENFORCEMENT

            TREES DOWN.

1040 AM     HAIL             5 S BATESVILLE          35.70N 91.62W
05/09/2006  E0.75 INCH       INDEPENDENCE       AR   TRAINED SPOTTER

1100 AM     HAIL             5 W DARDANELLE          35.23N 93.25W
05/09/2006  E0.75 INCH       YELL               AR   PARK/FOREST SRVC

1134 AM     TSTM WND DMG     RUSSELLVILLE            35.27N 93.14W
05/09/2006                   POPE               AR   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN COUNTY WIDE

1210 PM     TSTM WND DMG     CADDO VALLEY            34.19N 93.07W
05/09/2006                   CLARK              AR   TRAINED SPOTTER

            4 LARGE TREES BLOWN OVER

1215 PM     TSTM WND DMG     ARKADELPHIA             34.12N 93.07W
05/09/2006                   CLARK              AR   LAW ENFORCEMENT

            TREES DOWN AND ROOF BLOWN OFF OF DORM AT HENDERSON STATE

1018 PM     TSTM WND DMG     CAULKSVILLE             35.30N 93.87W
05/09/2006                   LOGAN              AR   LAW ENFORCEMENT

            TREES DOWN ON HIGHWAY 23 IN CAULKSVILLE.

1020 PM     TSTM WND DMG     BOONEVILLE              35.14N 93.92W
05/09/2006                   LOGAN              AR   EMERGENCY MNGR

            TREES DOWN ON HIGHWAY 23 IN BOONEVILLE.

1034 PM     TSTM WND DMG     1 NW DRIGGS             35.24N 93.80W
05/09/2006                   LOGAN              AR   EMERGENCY MNGR

            TREES DOWN ON COX VALLEY ROAD.

1035 PM     TSTM WND DMG     COVE                    34.44N 94.41W
05/09/2006                   POLK               AR   LAW ENFORCEMENT

            TREES DOWN ON MOBILE HOME AND POWER LINES DOWN

1035 PM     TSTM WND DMG     2 S COVE                34.41N 94.41W
05/09/2006                   POLK               AR   LAW ENFORCEMENT

            TREES DOWN ON HIGHWAY 71.

1130 PM     TSTM WND DMG     MURFREESBORO            34.06N 93.69W
05/09/2006                   PIKE               AR   LAW ENFORCEMENT

            TREES DOWN AND SHINGLES BLOWN OFF OF HOUSES

1155 PM     TSTM WND DMG     1 E HOT SPRINGS         34.49N 93.03W
05/09/2006                   GARLAND            AR   LAW ENFORCEMENT

            TREE DOWN ON HWY 270

1205 AM     TSTM WND DMG     PERLA                   34.36N 92.78W
05/10/2006                   HOT SPRING         AR   TRAINED SPOTTER

            TREES DOWN

1220 AM     TSTM WND GST     HOT SPRINGS             34.49N 93.05W
05/10/2006  M68 MPH          GARLAND            AR   TRAINED SPOTTER

            ANEMOMETER MEASURED

1220 AM     TSTM WND DMG     CONWAY                  35.09N 92.45W
05/10/2006                   FAULKNER           AR   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN COUNTY WIDE. SOME STRUCTURAL
            DAMAGE.

0100 AM     TSTM WND DMG     LEOLA                   34.17N 92.59W
05/10/2006                   GRANT              AR   LAW ENFORCEMENT

            8 LARGE TREES DOWN. 2 TREES DOWN IN PRATTSVILLE.

0110 AM     TSTM WND DMG     KINGSLAND               33.86N 92.29W
05/10/2006                   CLEVELAND          AR   LAW ENFORCEMENT

            TREE DOWN ON HIGHWAY 79 SOUTH AT KINGSLAND.

0110 AM     TSTM WND DMG     KINGSLAND               33.86N 92.29W
05/10/2006                   CLEVELAND          AR   LAW ENFORCEMENT

            TREE DOWN ON HWY 79S AT KINGSLAND

0130 AM     TSTM WND GST     4 S REDFIELD            34.38N 92.18W
05/10/2006  U0 MPH           JEFFERSON          AR   EMERGENCY MNGR

            FEDERAL EXPRESS TRUCK BLOWN OFF THE ROAD AND INTO THE
            MEDIAN ON I-530.

0140 AM     TSTM WND DMG     WABBASEKA               34.36N 91.79W
05/10/2006                   JEFFERSON          AR   EMERGENCY MNGR

            TRAIN DERAILMENT AT WABBASEKA

0145 AM     TSTM WND DMG     PINE BLUFF              34.21N 92.02W
05/10/2006                   JEFFERSON          AR   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN ON HWY 79 SW OF PINE BLUFF

&&
STORM SUMMARY FOR MAY 09 AND MAY 10 AS OF 3:30 AM CDT

56
Local storm report, May 10, 5:22 AM CST, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
622 AM CDT WED MAY 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 AM     HAIL             2 S HOT SPRINGS VILLAGE 34.64N 93.00W
05/10/2006  E1.75 INCH       GARLAND            AR   LAW ENFORCEMENT

&&

29
Local storm report, May 10, 6:58 AM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
758 AM CDT WED MAY 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 AM     HAIL             WOOSTER                 35.20N 92.45W
05/10/2006  M0.75 INCH       FAULKNER           AR   PUBLIC

0615 AM     TSTM WND DMG     NORTH LITTLE ROCK       34.79N 92.26W
05/10/2006                   PULASKI            AR   NWS EMPLOYEE

            TREE DOWN ON MISSION ROAD.

0615 AM     TSTM WND DMG     SHERWOOD                34.83N 92.21W
05/10/2006                   PULASKI            AR   NWS EMPLOYEE

            LARGE LIMBS DOWN IN SHERWOOD.

0620 AM     TSTM WND DMG     10 SE ALPINE            34.11N 93.26W
05/10/2006                   CLARK              AR   LAW ENFORCEMENT

            TREES DOWN.

0625 AM     TSTM WND DMG     BENTON                  34.57N 92.58W
05/10/2006                   SALINE             AR   LAW ENFORCEMENT

            TREES DOWN IN VARIOUS PARTS OF THE COUNTY.

0720 AM     HAIL             PINE BLUFF              34.21N 92.02W
05/10/2006  E0.75 INCH       JEFFERSON          AR   LAW ENFORCEMENT

&&

57

The radar

The Little Rock radar (KLZK), 104 km away, was scanning. The volume nearest the first event began at 14:15 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Garland

When
May 10, 8:15 AM CST
Where
Garland County, Pearcy
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
34.433, -93.283

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5509528.